Alert archive / New York / Flash Flood Warnings in 2023
Flash Flood Warning 3, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 26, 2023, 4:56 PM EDT for Orange County, Rockland County, New York; Bergen County, Passaic County, New Jersey. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2023, 4:56 PM EDT (20:56 UTC)
- Expired
- Jun 26, 2023, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bergen County, NJ, Passaic County, NJ, Orange County, NY, Rockland County, NY
The radar
The Philadelphia radar (KDIX), 126 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
458
WGUS51 KOKX 262056
FFWOKX
NJC003-031-NYC071-087-270000-
/O.NEW.KOKX.FF.W.0003.230626T2056Z-230627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
456 PM EDT Mon Jun 26 2023
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Northwestern Bergen County in northeastern New Jersey...
Passaic County in northeastern New Jersey...
Southeastern Orange County in southeastern New York...
Rockland County in southeastern New York...
* Until 800 PM EDT.
* At 456 PM EDT, Doppler radar indicated training thunderstorms
producing heavy rain across the warned area. Between 1 and 2
inches of rain have fallen. The expected rainfall rate is 1.5 to 2
inches in 1 hour. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
West Milford, Ringwood, Pompton Lakes, Suffern, Monroe, Warwick,
Goshen, Sloatsburg, Bloomingdale, Chester, Greenwood Lake, Pomona,
Florida, Harriman, Upper Greenwood Lake, Kiryas Joel, Stony Point,
Oakland, Wanaque and Woodbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4127 7450 4147 7428 4128 7395 4092 7429
4097 7428 4098 7430 4100 7430 4100 7431
4100 7435 4101 7436 4101 7439 4103 7442
4102 7443 4104 7443 4105 7445 4103 7450
4104 7450 4108 7449 4109 7450 4120 7437
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-2 INCHES IN 1 HOUR
$$
NV2 follow-up statements
512
WGUS71 KOKX 262224
FFSOKX
Flash Flood Statement
National Weather Service New York NY
624 PM EDT Mon Jun 26 2023
NJC003-031-NYC071-087-270000-
/O.CON.KOKX.FF.W.0003.000000T0000Z-230627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bergen NJ-Passaic NJ-Orange NY-Rockland NY-
624 PM EDT Mon Jun 26 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR NORTHWESTERN BERGEN, PASSAIC, SOUTHEASTERN ORANGE AND ROCKLAND
COUNTIES...
At 624 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. The expected rainfall rate is 0.5 to 1.0 inches in 1 hour.
Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
West Milford, Ringwood, Pompton Lakes, Suffern, Monroe, Warwick,
Goshen, Sloatsburg, Bloomingdale, Chester, Greenwood Lake, Pomona,
Florida, Harriman, Upper Greenwood Lake, Kiryas Joel, Stony Point,
Oakland, Wanaque and Woodbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4127 7450 4147 7428 4128 7395 4092 7429
4097 7428 4098 7430 4100 7430 4100 7431
4100 7435 4101 7436 4101 7439 4103 7442
4102 7443 4104 7443 4105 7445 4103 7450
4104 7450 4108 7449 4109 7450 4120 7437
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 2 HOURS
$$
NV946
WGUS71 KOKX 262356
FFSOKX
Flash Flood Statement
National Weather Service New York NY
756 PM EDT Mon Jun 26 2023
NJC003-031-NYC071-087-270006-
/O.EXP.KOKX.FF.W.0003.000000T0000Z-230627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bergen NJ-Passaic NJ-Orange NY-Rockland NY-
756 PM EDT Mon Jun 26 2023
...FLASH FLOOD WARNING AT 8 PM EDT THIS EVENING FOR NORTHWESTERN
BERGEN, PASSAIC, SOUTHEASTERN ORANGE AND ROCKLAND COUNTIES HAS BEEN
REPLACED WITH A FLOOD ADVISORY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4127 7450 4147 7428 4128 7395 4092 7429
4097 7428 4098 7430 4100 7430 4100 7431
4100 7435 4101 7436 4101 7439 4103 7442
4102 7443 4104 7443 4105 7445 4103 7450
4104 7450 4108 7449 4109 7450 4120 7437
$$
NVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:59 PM EDT, 57 minutes earlier.
Area forecast discussion, Jun 26, 3:59 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service New York NY
359 PM EDT Mon Jun 26 2023
.SYNOPSIS...
A surface trough will impact the area tonight. A slow moving
frontal system will produce areas of showers and thunderstorms
through the middle of the week. Weak high pres builds in for
Friday. Another frontal system may approach for the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Shwrs and tstms continue to develop across NJ and PA this aftn.
SBCAPE around 2500 J/kg in those areas. CAPE was a little less
in the CWA, with around 1500 in NJ and up to 2000 in spots in
interior CT. The Hudson Valley was still recovering, but it
seems reasonable that they should shoot up to at least 1500 in
the next few hours. Higher may be difficult with the thick
cirrus blowoff moving in.
As a result, additional tstms should develop in and near wrn
portions of the cwa into this eve. Will keep sct coverage max
across CT with less forcing.
Tstms track newd per modeled storm motion, encroaching on more
stable coastal areas including NYC. Challenge will be how
strong and far storms are able to maintain into this more stable
airmass.
Pops for this aftn and eve have been reduced to slight chance
for most of LI into ern CT, with mainly chance/sct pops
elsewhere thru the period. Likely probs for the Hudson Valley
thru NJ.
The main svr threat will be large hail and damaging winds. Wind
threat will be higher than earlier today with greater
instability and convection rooted in the BL.
After convection this aftn/eve, the focus becomes the upr low
over Lake Huron and the associated wave east of Lake Erie. Went
close to the NAM for pops with this to try to get some decent
timing. There is still room for adjustment as the activity
evolves, but it essentially looks like a round of shwrs and
tstms traversing the cwa overnight.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Residual shwrs and tstms possible in the mrng, then additional
activity likely to develop thru the day as the upr low reaches
wrn NY state. Difficult to pinpoint the exact timing and
location of storms attm, but wrn areas are most likely to be
favored based on the pattern. There could be an elevated flood
threat in those wrn areas, depending on how things pan out thru
tngt.
Additional shwrs and tstms possible Tue ngt as the upr trof
axis approaches. A lack of instability should limit the hvy
rain and svr threat however.
The NBM with local adjustments was used for temps.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The NBM with local adjustments was used for the extended.
A few diurnal shwrs and tstms possible on Wed with late June sun
and the upr trof slowly passing thru and exiting the region.
Model timing issues with the exact speed of the upr feature, and
there could be some additional activity on Thu, particularly ern
areas, if the slower GFS verifies.
For Fri, weak high pres builds in. At least dry to start. Based
on current trends, the next upr trof may get here too late to
spark activity, but the blended approach still yield aftn
chances.
The next upr low tracks across Ontario over the weekend, so
additional chances for shwrs and tstms.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A warm front will remain nearby, nearly stationary through the TAF
period.
An area of showers and thunderstorms that developed just south of
the metro terminals will move through between 20-21Z and then move
into the Lower Hudson Valley through 22-23Z. Gusty winds of 40 kt or
higher are possible with these storms, along with hail. However,
given uncertainty where the highest winds will be, kept gusts to 25
kt with these storms.
VFR conditions outside of any showers and thunderstorms this
afternoon. MVFR or lower as fog and low stratus affects the forecast
area once again tonight. Best chances for MVFR is after 00Z-01Z,
then IFR or lower is possible after 03Z. These conditions will occur
a few hours earlier for terminals along the coast.
Outside of thunderstorms, winds will be around 10 kt during the day
today out of the S to SE, weakening to under 10 kt tonight.
Slightly stronger winds of 10 to 15 kt by mid Tuesday morning.
A line of showers and thunderstorms currently pushing northeast of
the metro terminals will move through the Lower Hudson Valley
through around 20Z. Another area of showers and thunderstorms is
currently developing to the southwest over western central and New
Jersey and eastern Pennsylvania will also head northeast this
afternoon. This area of showers and thunderstorms looks like it
could lift north of and bypass the metro terminals, but will likely
affect KSWF. However, will have to monitor those storms and their
development and if the path or coverage of the storms change, then
will include TEMPO for TSRA. They could could affect KEWR around
20Z. Thereafter, the best chances for showers looks to be after 00Z,
but there is uncertainty as to how much thunder will occur with
these storms. Better chances for thunder come Tuesday morning into
the afternoon.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments likely due to uncertainty in thunderstorms coverage.
OUTLOOK FOR 18Z TUESDAY THROUGH FRIDAY...
Tuesday afternoon and Wednesday: Showers. Tstms with gusty winds and
hail possible, especially afternoon/evening. MVFR cond expected, IFR
possible.
Thursday: Chance of showers and a slight chance of tstms. MVFR or
lower possible at times.
Friday: Becoming VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Increasing southerly flow helps build seas to around 5 ft
tonight. Winds may also come close to 25 kt on the ocean,
especially on Tuesday with seas 5 to 7 ft. A SCA has been issued
thru Tue ngt. Seas are expected to remain elevated into
Wednesday night decreasing during the day on Thursday.
Conditions then largely remain below SCA through the rest of the
period, with the possibility of 5 ft waves over the ocean
waters Friday night.
&&
.HYDROLOGY...
There is a continued risk of minor flooding and localized flash
flooding into tonight in showers and thunderstorms. WPC has a
marginal risk of excessive rainfall across much of the area with
a slight risk across interior NE NJ and interior Lower Hudson
Valley.
A localized risk of flash flooding continues on Tuesday, mainly
across NE NJ and the lower Hudson Valley. This threat could end
up being a bit higher depending on how much rainfall the area
receives tngt. Regardless, locally heavy rainfall is possible
in any showers or thunderstorms which could produce minor
flooding.
Hydrologic impacts are also possible Wednesday into Thursday,
but may be dependent on where the heaviest rainfall occurs
through Tuesday.
&&
.TIDES/COASTAL FLOODING...
The moderate risk of rip current development continues for all ocean
beaches today. The risk is high on Tuesday due to stronger
southerly flow and higher seas.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 AM EDT Wednesday for ANZ350-353-
355.
&&
SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...JP
MARINE...JMC
HYDROLOGY...JMC/DS/JT
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 26, 3:17 PM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service New York NY 317 PM EDT Mon Jun 26 2023 NJZ002-004-006-103>108-NYZ067-069-271930- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Rockland- 317 PM EDT Mon Jun 26 2023 This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. The Storm Prediction Center has placed the area in a slight risk for severe thunderstorms. The main threats are damaging wind gusts and large hail. An isolated tornado cannot be ruled out. Localized flash flooding is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ011-012-NYZ079-081-271930- Southern Middlesex-Southern New London-Northeast Suffolk- Southeast Suffolk- 317 PM EDT Mon Jun 26 2023 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>010-NYZ068-070>075-078-080-176>179-271930- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven-Putnam- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Southwest Suffolk-Northern Queens-Northern Nassau-Southern Queens- Southern Nassau- 317 PM EDT Mon Jun 26 2023 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. The Storm Prediction Center has placed the area in a marginal risk for severe thunderstorms. The main threats are damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation according to Standard Operating Procedures is requested and appreciated. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-345-350-353-271930- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 317 PM EDT Mon Jun 26 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-355-271930- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 317 PM EDT Mon Jun 26 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. The Storm Prediction Center has placed the area in a slight risk for severe thunderstorms. The main threats are damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jun 26, 1:31 PM EDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service New York NY
131 PM EDT Mon Jun 26 2023
NJZ004-103-104-NYZ067-069-070-261815-
Western Bergen NJ-Eastern Bergen NJ-Eastern Passaic NJ-Rockland NY-
Northern Westchester NY-Orange NY-
131 PM EDT Mon Jun 26 2023
...Strong thunderstorms will impact portions of eastern Passaic,
northwestern Bergen, northern Westchester, southeastern Orange and
Rockland Counties through 215 PM EDT...
At 130 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sloatsburg to Ridgewood. Movement was
north at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paterson, Passaic, New City, Newburgh, Paramus, Ridgewood, Peekskill,
Monsey, Nanuet, Ramsey, Haverstraw, Suffern, West Point, Sloatsburg
and New Windsor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4156 7403 4146 7400 4138 7395 4132 7398
4133 7393 4119 7388 4104 7400 4097 7401
4084 7415 4108 7424 4113 7421 4116 7427
TIME...MOT...LOC 1730Z 202DEG 28KT 4121 7418 4096 7409
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JMSpecial weather statement, Jun 26, 1:44 PM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service New York NY
144 PM EDT Mon Jun 26 2023
NYZ067-261830-
Orange NY-
144 PM EDT Mon Jun 26 2023
...Strong thunderstorms will impact portions of northwestern Orange
County through 230 PM EDT...
At 143 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hartwood to near Middletown. Movement was
north at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Port Jervis, Howells, Cuddebackville, Otisville, Huguenot,
Unionville, Deerpark, Westtown and Slate Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4150 7472 4150 7448 4155 7444 4158 7440
4157 7440 4128 7452 4136 7470 4137 7469
4139 7471 4140 7474 4143 7474 4143 7476
4145 7476 4146 7475 4149 7476
TIME...MOT...LOC 1743Z 194DEG 26KT 4152 7474 4142 7448
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JMSpecial weather statement, Jun 26, 2:18 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service New York NY
218 PM EDT Mon Jun 26 2023
NYZ068>071-261900-
Putnam NY-Rockland NY-Southern Westchester NY-
Northern Westchester NY-
218 PM EDT Mon Jun 26 2023
...Strong thunderstorms will impact portions of Westchester, Putnam
and Rockland Counties through 300 PM EDT...
At 218 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Peekskill to White Plains. Movement was north
at 40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ossining, Peekskill, Haverstraw, Tarrytown, Mount Kisco, Dobbs Ferry,
Mahopac, Lake Carmel, Nyack, Carmel, Bronxville, Hawthorne, Upper
Nyack, Bedford and Yorktown Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4128 7358 4111 7370 4110 7373 4109 7372
4093 7383 4123 7402 4150 7388 4151 7369
TIME...MOT...LOC 1818Z 192DEG 33KT 4129 7389 4103 7377
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JMSpecial weather statement, Jun 26, 3:14 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service New York NY
314 PM EDT Mon Jun 26 2023
CTZ005-NYZ068-070-261945-
Northern Fairfield CT-Putnam NY-Northern Westchester NY-
314 PM EDT Mon Jun 26 2023
...Strong thunderstorms will impact portions of north central
Fairfield, northern Westchester and eastern Putnam Counties through
345 PM EDT...
At 313 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wingdale to near Danbury. Movement was north at
40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Danbury, Lake Carmel, Sherman, Brewster, Ridgefield, Brookfield, New
Fairfield, Patterson, Putnam Lake, Brewster Hill and Peach Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4166 7350 4166 7349 4165 7349 4164 7350
4153 7345 4150 7344 4149 7344 4151 7340
4151 7339 4150 7338 4119 7364 4151 7369
4153 7360 4153 7353 4167 7352
TIME...MOT...LOC 1913Z 193DEG 36KT 4163 7358 4136 7352
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JMSpecial weather statement, Jun 26, 3:53 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New York NY
353 PM EDT Mon Jun 26 2023
CTZ005-262030-
Northern Fairfield CT-
353 PM EDT Mon Jun 26 2023
...A strong thunderstorm will impact portions of central Fairfield
County through 430 PM EDT...
At 352 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bethel, or near Newtown, moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Danbury, Newtown, Bethel, Brookfield, New Fairfield and Redding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4151 7339 4150 7338 4149 7338 4149 7337
4147 7332 4147 7330 4145 7330 4130 7339
4142 7354 4150 7344 4149 7344 4151 7340
TIME...MOT...LOC 1952Z 218DEG 33KT 4142 7339
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
DBRSpecial weather statement, Jun 26, 4:19 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service New York NY
419 PM EDT Mon Jun 26 2023
NYZ067-262100-
Orange NY-
419 PM EDT Mon Jun 26 2023
...Strong thunderstorms will impact portions of northwestern Orange
County through 500 PM EDT...
At 419 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Highland Lake to near Unionville. Movement was
northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Middletown, Port Jervis, Howells, Cuddebackville, Otisville,
Huguenot, Unionville, Scotchtown, Deerpark, Mechanicstown, Westtown,
Slate Hill, Pine Bush, Pine Island and Circleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4149 7476 4150 7448 4157 7442 4160 7435
4160 7433 4162 7428 4157 7423 4126 7448
4136 7469 4137 7469 4139 7471 4140 7474
4143 7474 4143 7476 4145 7476 4146 7475
TIME...MOT...LOC 2019Z 213DEG 33KT 4152 7486 4127 7460
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:10 PM EDT | Dense Fog Advisory | OKX | Suffolk | 11 hr |
| Jun 25, 10:11 PM EDT | Marine Dense Fog Advisory | OKX | 11 hr | |
| Jun 26, 3:31 AM EDT | Small Craft Advisory | OKX | 3 days | |
| Jun 26, 10:21 AM EDT | Special Weather Statement | OKX | Kings, New York | 39 min |
| Jun 26, 10:32 AM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Richmond | 24 min |
| Jun 26, 10:39 AM EDT | Special Weather Statement | OKX | Orange | 51 min |
| Jun 26, 10:49 AM EDT | Severe Thunderstorm Warning | OKX | Orange | 29 min |
| Jun 26, 10:55 AM EDT | Special Weather Statement | OKX | Bronx, New York | 50 min |
| Jun 26, 11:14 AM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York | 29 min |
| Jun 26, 11:28 AM EDT | Special Weather Statement | OKX | Orange | 62 min |
| Jun 26, 12:05 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 40 min |
| Jun 26, 12:09 PM EDT | Special Weather Statement | OKX | Orange | 51 min |
| Jun 26, 12:17 PM EDT | Areal Flood Advisory | OKX | Orange | 118 min |
| Jun 26, 12:18 PM EDT | Special Weather Statement | OKX | Richmond | 42 min |
| Jun 26, 12:55 PM EDT | Special Weather Statement | OKX | Orange | 50 min |
| Jun 26, 12:58 PM EDT | Areal Flood Advisory | OKX | Richmond | 2 hr |
| Jun 26, 1:31 PM EDT | Special Weather Statement | OKX | Rockland | 44 min |
| Jun 26, 1:44 PM EDT | Special Weather Statement | OKX | Orange | 46 min |
| Jun 26, 2:18 PM EDT | Special Weather Statement | OKX | Putnam, Westchester | 42 min |
| Jun 26, 3:14 PM EDT | Special Weather Statement | OKX | Putnam | 31 min |
| Jun 26, 3:29 PM EDT | Special Marine Warning | OKX | 16 min | |
| Jun 26, 3:33 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 27 min |
| Jun 26, 3:35 PM EDT | Areal Flood Advisory | OKX | Richmond | 97 min |
| Jun 26, 4:13 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 47 min |
| Jun 26, 4:19 PM EDT | Special Weather Statement | OKX | Orange | 41 min |
| Jun 26, 4:21 PM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Jun 26, 4:40 PM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 28 hr |
| Jun 26, 5:02 PM EDT | Special Weather Statement | OKX | Rockland | 43 min |
| Jun 26, 5:07 PM EDT | Areal Flood Advisory | OKX | Richmond, Rockland, Westchester | 3 hr |
| Jun 26, 5:14 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 46 min |
| Jun 26, 6:20 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Westchester | 87 min |
| Jun 26, 6:28 PM EDT | Special Weather Statement | OKX | Rockland | 47 min |
| Jun 26, 6:41 PM EDT | Special Weather Statement | OKX | Putnam, Westchester | 64 min |
| Jun 26, 7:58 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland | 2 hr |
| Jun 26, 5:05 PM EDT | Severe Thunderstorm Warning | OKX | Essex, Union | 25 min |
Nearby
Flash Flood Warnings in New York, 2023Flash Flood Warnings in New Jersey, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.